Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at May 26, 1996, 2:29 AM CDT for Pawnee County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 2:29 AM CDT (07:29 UTC)
- Expired
- May 26, 1996, 5:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260728 FFWDDC KSC145-261025- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 229 AM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 525 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...PAWNEE COUNTY AT 227 AM CDT...DOPPLER RADAR SHOWED RAINFALL ESTIMATES OF AS MUCH AS 3 INCHES DURING THE PAST 3 HOURS ACROSS THE PAWNEE RIVER BASIN IN PAWNEE COUNTY. WATER CONTINUES TO RISE IN THE PAWNEE RIVER. WATERLEVELS ARE CLOSE TO THE ROADWAY AT SANFORD AND SHOULD CONTINUE TO RISE AS RAIN CONTINUES TO FALL UP STREAM. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN...DO NOT ATTEMPT TO DRIVE THROUGH WATER RUNNING ON THE HIGHWAY. JOHNSON/BURKE/LEE/STEINMETZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:31 PM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, May 25, 3:31 PM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT SAT MAY 25 1996 THE MAIN FORECAST PROBLEM IS WHERE THE TSTMS WILL OCCUR TONIGHT. DYNAMICS APPEAR TO BE SETTING UP FARTHER TO THE SOUTH AND WEST ALREADY THIS AFTN. PREFER THE NGM/AVN SOLUTION OF MOVING THE LOW MORE EAST NORTHEASTWARD TONIGHT AND SUNDAY. AT 19Z...THE FRONT APPEARD TO BE STRETCHING FROM NORTHERN NEW MEXICO THROUGH THE TEXAS PANHANDLE AND NORTHWARD THROUGH CENTRAL KANSAS...WITH THE DRYLINE SITUATED OVER EXTREME EASTERN NEW MEXICO. CONVECTION ALREADY DEVELOPING OVER CENTRAL AND SOUTHERN NEW MEXICO ...WHICH IS SIGNIFICANTLY FARTHER SOUTH THAN LAST NIGHT. AGREE WITH THE SWODY1 DISCUSSION THAT THE BEST DYNAMICS TO REMAIN FARTHER SOUTH...SO VERY SOUTHERN TIER OR TWO OF COUNTIES SHOULD BE THE ONES TO GET ANY SIGNIFICANT CONVECTION TONIGHT...WITH THE REST OF THE CWA LIKELY TO SEE OVERRUNNING PRECIP WITH A FEW EMBEDDED TSTMS. ON SUNDAY...AS THE LOW MOVES BACK UP INTO NEBRASKA...THE FRONT DRGAS NORTHWARD ALSO. ALL THE MODELS SHOW A FAIRLY STRONG SHORTWAVE MOVING INTO THE WESTERN PART OF THE STATE BY SUNDAY EVENING...WITH THIS COMBINATION OF FACTORS BRINGING THE CHANCE OF SEVERE WEATHER BACK TO MUCH OF THE CWA. HAVE RECOMMENDED INCREASING POPS ON SUNDAY OVER THE ENTIRE CWA. GENERALLY FOLLOWED A BLEND OF GUIDANCE FOR ALL TEMPS. DDC 061/074 054/074 053 663 GCK 060/073 053/075 052 563 EHA 058/074 052/076 052 663 LBL 060/076 054/076 0532 663 HYS 060/070 052/073 050 563 P28 066/078 056/077 055 663 PARKIN
In the hours before
Local storm report, May 26, 2:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 AM CDT SUN MAY 26 1996
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 10N LIBERAL KS 0.75 INCH HAIL
05/25/96 SEWARD
1000 PM 7S SCOTT CITY KS 1.00 INCH HAIL
05/25/96 SCOTT
1045 PM 10WNW JETMORE KS 0.75 INCH HAIL
05/25/96 HODGEMAN
1143 PM 28WNW LARNED KS 1.00 INCH HAIL
05/25/96 PAWNEE
D.STEINMETZThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:36 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 49 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | DDC | Kearny, Scott | 34 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 17 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 51 min |
| May 25, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 35 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 33 min |
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 49 min |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 33 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 29 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 34 min |
| May 26, 1:37 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| May 26, 2:38 AM CDT | Flash Flood Warning | DDC | Edwards | 3 hr |
| May 26, 2:53 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 32 min |
| May 26, 2:59 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 36 min |
| May 26, 3:10 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 35 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 41 min |
| May 26, 3:20 PM CDT | Tornado Warning | DDC | Stevens | 45 min |
| May 26, 3:27 PM CDT | Tornado Warning | DDC | Seward | 48 min |
| May 26, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 31 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 48 min |
| May 26, 4:12 PM CDT | Tornado Warning | DDC | Haskell, Seward | 48 min |
| May 26, 4:14 PM CDT | Tornado Warning | DDC | Seward, Stevens | 51 min |
| May 26, 4:27 PM CDT | Tornado Warning | DDC | Gray, Haskell | 48 min |
| May 26, 4:36 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 54 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 49 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| May 26, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 50 min |
| May 26, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 33 min |
| May 26, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 44 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 48 min |
| May 26, 5:51 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 49 min |
| May 26, 6:20 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Edwards, Kiowa | 45 min |
| May 26, 6:20 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 45 min |
| May 26, 6:34 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 46 min |
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.